Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 23, 2021, 7:54 PM EDT for Webster County, Georgia. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2021, 7:54 PM EDT (23:54 UTC)
- Expired
- Aug 23, 2021, 8:15 PM EDT
- In force
- 21 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Webster County, GA
The radar
The Ft Rucker radar (KEOX), 84 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 988 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
042
WWUS82 KFFC 232354
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
754 PM EDT Mon Aug 23 2021
GAZ102-103-240015-
Stewart GA-Webster GA-
754 PM EDT Mon Aug 23 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN STEWART
AND SOUTHERN WEBSTER COUNTIES THROUGH 815 PM EDT...
At 752 PM EDT...a strong thunderstorm was over Kimbrough, or near
Lumpkin...moving southwest at 25 mph.
HAZARD...Heavy rain and up to 40 mph wind.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding and ponding of water especially in poor
drainage areas.
Some locations in the path of this storm include Lumpkin, Preston,
Richland, Weston, Troutman, Kimbrough, Sanford and Westville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8467 3193 8468 3192 8469 3192 8480
3193 8480 3192 8481 3192 8491 3193 8492
3193 8493 3195 8496 3197 8495 3198 8497
3215 8472 3212 8448 3192 8459
TIME...MOT...LOC 2352Z 037DEG 21KT 3201 8470
MAX HAIL SIZE...
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 23, 7:31 PM EDT, 23 minutes earlier.
Area forecast discussion, Aug 23, 7:31 PM EDT, 23 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 731 PM EDT Mon Aug 23 2021 ...Updated for 00Z Aviation Discussion... .PREV DISCUSSION... /Issued 346 PM EDT Mon Aug 23 2021/ SHORT TERM /Tonight through Tuesday Night/... Current Satellite lop shows scattered clouds across the area this afternoon. There are some isolated showers developing across central GA but the drier airmass that moved into the state last night is keeping most of the area dry. Seeing RH values across north GA in the 40 and 50 percent range which is about 15 to 20 percent less than this same time yesterday. Expecting things to stay fairly dry in the short term but we will see a slight increase in showers and thunderstorms across central GA Tuesday. Still expecting things to stay isolated but the precipitation should still stay south of a Columbus to Macon to Augusta line like today. Temps will get a bit warmer Tuesday as well with highs expected mainly in the 90s across the state. With the drier air in across the area Heat indices should stay below heat advisory criteria but it will still be quite warm tomorrow. 01 LONG TERM /Wednesday through Monday/... Active pattern still on tap for fcst period with multiple waves of Atlantic moisture advecting in along the SW side of a westward retrograding Bermuda high. Should be high end chance to likely pops each day for diurnally enhanced scattered to numerous convection. The abnormally moist high PWAT environment will allow for some possible stronger convection with hydrometeor aided downdraft winds and efficient precip producers. Latest guidance is hedging on a bit more westward push of the ridge for the weekend though have some differences on where the deeper moisture axis extends as the GFS could be a bit drier solution. Will leave some higher pops in for now but may be adjusted downward in future updates if some more consensus or consistency is seen. Temps look to be near to slightly below normal for most locations thru majority of period. Baker && .AVIATION... 00Z Update... VFR cigs across the area should persist through much of the taf period. With drier air sinking south into the area, chances for SHRA/TSRA should be mainly at MCN/CSG Tuesday afternoon. Winds have been NNW/NNE at 7kts or less but should be calm to VRB overnight before picking up E/NE on Tuesday at 4-8kts. //ATL Confidence...00Z Update... Medium confidence on winds. High confidence on all other elements. Reaves && .PRELIMINARY POINT TEMPS/POPS... Athens 73 93 72 91 / 0 10 10 60 Atlanta 73 93 72 91 / 0 10 10 60 Blairsville 66 87 66 86 / 5 20 20 60 Cartersville 70 93 71 92 / 0 10 10 50 Columbus 74 94 73 91 / 10 30 20 70 Gainesville 72 91 72 90 / 0 10 10 60 Macon 72 93 72 90 / 5 30 20 70 Rome 70 95 72 94 / 0 10 5 40 Peachtree City 71 93 71 90 / 0 20 10 60 Vidalia 74 91 73 86 / 10 50 20 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Baker AVIATION...Reaves
Hazardous weather outlook, Aug 23, 3:17 PM EDT, 4 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 317 PM EDT Mon Aug 23 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 317 PM EDT Mon Aug 23 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are possible this afternoon and this evening across portions of south central Georgia. Thunderstorms will be most likely along and south of a line from Louisville to Macon to Columbus. Some storms could be strong and locally heavy rainfall, gusty winds, and lightning will be the main hazards. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Tuesday afternoon heat index values could get in the low 100s across parts of north and central Georgia but for now look to be below advisory levels. Isolated to scattered thunderstorms will be possible mainly across central Georgia for Tuesday, then increase in coverage for both north and central Georgia for Wednesday through the end of the week and possibly into next weekend. With any storms that develop locally heavy rain, lightning, and gusty winds will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 23, 7:54 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
754 PM EDT Mon Aug 23 2021
GAZ102-103-240015-
Stewart GA-Webster GA-
754 PM EDT Mon Aug 23 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN STEWART
AND SOUTHERN WEBSTER COUNTIES THROUGH 815 PM EDT...
At 752 PM EDT...a strong thunderstorm was over Kimbrough, or near
Lumpkin...moving southwest at 25 mph.
HAZARD...Heavy rain and up to 40 mph wind.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding and ponding of water especially in poor
drainage areas.
Some locations in the path of this storm include Lumpkin, Preston,
Richland, Weston, Troutman, Kimbrough, Sanford and Westville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8467 3193 8468 3192 8469 3192 8480
3193 8480 3192 8481 3192 8491 3193 8492
3193 8493 3195 8496 3197 8495 3198 8497
3215 8472 3212 8448 3192 8459
TIME...MOT...LOC 2352Z 037DEG 21KT 3201 8470
MAX HAIL SIZE...
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:56 PM EDT | Special Weather Statement | FFC | Emanuel, Treutlen | 34 min |
| Aug 22, 8:59 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Laurens | 31 min |
| Aug 22, 10:05 PM EDT | Special Weather Statement | FFC | Laurens, Treutlen | 25 min |
| Aug 23, 7:49 AM EDT | Dense Fog Advisory | FFC | Baldwin, Bibb, Butts, Clayton, Cobb, Crawford and 28 more | 2 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.